Construction and algebraic characterizations of the planar and axial transportation problems


Bulut S.

JOURNAL OF MATHEMATICAL ANALYSIS AND APPLICATIONS, vol.220, no.2, pp.535-552, 1998 (SCI-Expanded) identifier identifier

Abstract

We describe the construction and several algebraic characterizations of the planar and axial transportation problems using the generalized inverse and the singular value decomposition of their coefficient matrices, and investigate relations between the planar and axial transportation problems. It is shown that results obtained on the planar transportation problem can be applied to the study of the solution of the axial transportation problem. (C) 1988 Academic Press.